When you are suggested a cream by your physician for the treatment of your skin problems or diseases, you better be careful about using them. These creams, if not suitable for your skin, can lead to severe conditions like Topical Steroid Withdrawal. This disease is something that you need to be careful about. It includes symptoms that arise because of usage of corticosteroid for a long duration. It is not just one disease, but comprises a lot of diseases grouped together.
What Is It?
This disease, or probably a skin condition, is majorly a situation when your skin becomes very operative of topical skin creams like corticosteroids and then shows drastic effects when you stop using them. Your skin gets used to the synthetic treatments and on abandoning them, it shows signs of regression.
The prolonged use of these topical treatments can cause your blood capillaries to be dilated.
The symptoms may keep turning from bad to worse with the increase in the period and you may come across a varied range of problems associated with your skin.
Types of Topical Steroid Withdrawal
Topical Steroid Withdrawal is not just one type. It is basically differentiated into two branches, namely, Erythematous Edematous and Papulopustular.
• Erythematous Edematous
Erythematous Edematous withdrawal is seen in people who apply topical steroids to cure eczema, atopic dermatitis, and other similar conditions. This type of withdrawal shows off symptoms like stinging, hypersensitivity, and swelling in your skin.
Papulopustular topical steroid withdrawal is seen in people who used topical steroids for getting rid of acne or similar conditions and problems related to their skin. It shows symptoms like swelling, stinging, and pimples.
Signs and Symptoms
Every disease has symptoms that one needs to watch out for and take prescribed prevention methods later. The thing that needs to be worried about is that if you have had skin disease before this withdrawal, there are chances of all of them or most of them to rebound. You may have redness, burning sensation, and other symptoms too.
The various symptoms include:
- The affected person experiences burning sensation(sometimes itching)
- Rebound of the earlier skin disease may happen.
- Symptoms like redness, pimples or any other may expand on your body with time.
- Sites of inflammation become coalescent and not patchy.
Other symptoms of this withdrawal may include:
- Skin flaking
- feeling too cold or too hot.
- Increased sensitivity of your skin to water, fabric, creams, or temperature, etc.
- Puss secretion
- Pus filled bumps beneath the skin
- Hair loss, both on the head and the body
- Peeling of skin
- Bumps beneath your skin
- Dryness and irritation of the eye
- Skin atrophy
- Changes in appetite
- Hot skin
- Vision impairment
- Light sensitivity
If you have multiple of these symptoms, make sure to visit your doctor regarding the condition and start with the treatment as soon as possible.
Whatever disease you confront, make sure you find effective ways to prevent it. For Topical Steroid Withdrawal, the most effective tool of prevention is awareness.
You are required to be conscious of the risks while using topical steroids for a long time. The longer a person has been using topical steroids, the more potential they have to confront symptoms of topical steroid withdrawal.
Patients need to use them wisely and only under guidance. You need to stick to the dosage amount and the time intervals they need to be taken in. It is important to determine how much is ‘safe’ and how much is not.
Topical Steroid Withdrawal Treatment
There is no explicit treatment or medication for this disease. The most basic one is to stop the usage of topical steroids. If you take down the intake very rapidly, or in simple terms, if you immediately stop the usage of these topical steroids, significant differences may not be evidenced as per the studies.
The basic step is to stop using these steroids. The doctors also prescribe treatments to avoid processing treatments like pain, anxiety, depression, redness, insomnia, inflammation, and many other such mental and physical problems.
You could be given antihistamines, antibiotics, and many other drugs to cause a positive effect.
These treatments are just subsidiary riders and no one promises that these will get you to normalcy.
With time, and detoxing from these steroids, you will see your skin slowly and gradually revert to its original state. The treatment takes a varied amount of time for the skin to relapse to its original condition, and it varies from one case to another.
To help manage topical steroid withdrawal visit TSWAssist.com, an online solution that provides feedback on products, routines and therapies. TSW Assist provides crowd sourced data to help reduce inflammation and reduce the inflammation and healing time associated with topical steroid withdrawal.
This type of withdrawal is a rare disorder. Do not lose hope. Do not get intimidated. Your happiness and confidence matter and we make sure you get all of it back through our therapies, medication and routines.
Do not let anything eat up who you are. You have one life and you need to make the most of it. You are absolutely amazing and beautiful in your natural self and we help you revert to that self. Make sure you are surrounded by positivity.
Disclaimer: The statements, opinions, and data contained in these publications are solely those of the individual authors and contributors and not of Credihealth and the editor(s).
Call +91 8010-994-994 and talk to Credihealth Medical Experts for FREE. Get assistance in choosing the right specialist doctor and clinic, compare treatment cost from various centers and timely medical updates